MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE XPEDITION; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1074300-38
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stent remains in patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed, moderately calcified lesion in the distal right coronary artery (rca).The prowater guide wire was in the distal rca and then a balance middleweight universal ii (bmwuii) guide wire was brought into the posterior descending artery (pda).The pda was stented on the bmwuii guide wire with a 3.0x38 mm xience xpedition stent, jailing the prowater guide wire.A xience xpedition stent was deployed at 10 atmospheres (atm) for 7 seconds and the guide wires were exchanged, putting the prowater into the pda and the bmwuii into the stent struts to open the side branch.The mid rca was then stented with a 3.5x38 mm xience xpedition stent at 18 atm for 15 seconds.After the procedure, the physician noted that the prowater guide wire was stripped [peeled] and damaged.No resistance was noted during the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the stent interacted with the guide wire during advancement and/or retraction through the stent struts causing the reported stripped guide wire (device damaged by another).There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE XPEDITION
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8809169
Report Number2024168-2019-10205
Device Sequence Number16224891
Product Code NIQ
UDI-Device Identifier08717648162381
UDI-Public08717648162381
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/13/2022
Device Catalogue Number1074300-38
Device Lot Number9020441
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.0X38 MM XIENCE XPEDITION; 3.5X38 MM XIENCE XPEDITION; BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE; PROWATER GUIDE WIRE; 3.0X38 MM XIENCE XPEDITION; 3.5X38 MM XIENCE XPEDITION; BALANCE MIDDLEWEIGHT UNIVERSAL II GUIDE WIRE; PROWATER GUIDE WIRE
Patient Age77 YR
Patient Weight71